A duality theorem for Dieudonné displays
Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 42 (2009) no. 2, p. 241-259

We show that the Zink equivalence between p-divisible groups and Dieudonné displays over a complete local ring with perfect residue field of characteristic p is compatible with duality. The proof relies on a new explicit formula for the p-divisible group associated to a Dieudonné display.

Nous montrons que l’équivalence de Zink entre les groupes p-divisibles et les displays de Dieudonné sur un anneau local complet à corps résiduel parfait de caractéristique p est compatible avec la dualité. La preuve repose sur une nouvelle formule explicite pour le groupe p-divisible associé à un display de Dieudonné.

DOI : https://doi.org/10.24033/asens.2095
Classification:  14L05,  14F30
Keywords: p-divisible groups, dieudonné displays, duality, biextensions
@article{ASENS_2009_4_42_2_241_0,
     author = {Lau, Eike},
     title = {A duality theorem for Dieudonn\'e displays},
     journal = {Annales scientifiques de l'\'Ecole Normale Sup\'erieure},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {Ser. 4, 42},
     number = {2},
     year = {2009},
     pages = {241-259},
     doi = {10.24033/asens.2095},
     zbl = {1182.14051},
     mrnumber = {2518078},
     language = {en},
     url = {http://www.numdam.org/item/ASENS_2009_4_42_2_241_0}
}
Lau, Eike. A duality theorem for Dieudonné displays. Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 42 (2009) no. 2, pp. 241-259. doi : 10.24033/asens.2095. http://www.numdam.org/item/ASENS_2009_4_42_2_241_0/

[1] P. Berthelot, L. Breen & W. Messing, Théorie de Dieudonné cristalline II, Lecture Notes in Math. 930, Springer, 1982. | MR 667344 | Zbl 0516.14015

[2] C. Breuil, Groupes p-divisibles, groupes finis et modules filtrés, Ann. of Math. 152 (2000), 489-549. | MR 1804530 | Zbl 1042.14018

[3] P. Cartier, Groupes formels associés aux anneaux de Witt généralisés, C. R. Acad. Sci. 265 (1976), 50-52. | Zbl 0168.27501

[4] X. Caruso, Dualité de Cartier et modules de Breuil, preprint arXiv:math/0511423.

[5] E. Lau, Displays and formal p-divisible groups, Invent. Math. 171 (2008), 617-628. | MR 2372808 | Zbl 1186.14048

[6] H. Matsumura, Commutative ring theory, Cambridge Studies in Advanced Mathematics 8, Cambridge University Press, 1986. | MR 879273 | Zbl 0603.13001

[7] B. Mazur & W. Messing, Universal extensions and one dimensional crystalline cohomology, Lecture Notes in Math. 370, Springer, 1974. | MR 374150 | Zbl 0301.14016

[8] W. Messing, The crystals associated to Barsotti-Tate groups: with applications to abelian schemes, Lecture Notes in Math. 264, Springer, 1972. | MR 347836 | Zbl 0243.14013

[9] D. Mumford, Bi-extensions of formal groups, in Algebraic Geometry (Internat. Colloq., Tata Inst. Fund. Res., Bombay, 1968), Oxford Univ. Press, 1969, 307-322. | MR 257089 | Zbl 0216.33101

[10] P. Norman, An algorithm for computing local moduli of abelian varieties, Ann. Math. 101 (1975), 499-509. | MR 389928 | Zbl 0309.14031

[11] T. Zink, A Dieudonné theory for p-divisible groups, in Class field theory-its centenary and prospect (Tokyo, 1998), Adv. Stud. Pure Math. 30, Math. Soc. Japan, 2001, 139-160. | MR 1846456 | Zbl 1052.14048

[12] T. Zink, Windows for displays of p-divisible groups, in Moduli of abelian varieties (Texel Island, 1999), Progr. Math. 195, Birkhäuser, 2001, 491-518. | MR 1827031 | Zbl 1099.14036

[13] T. Zink, The display of a formal p-divisible group, Astérisque 278 (2002), 127-248. | MR 1922825 | Zbl 1008.14008